Advertisement

Spaces with a uniformly continuous metric projection

  • V. I. Berdyshev
Article

Abstract

This paper contains a characterization of spaces in which the metric projection is uniformly continuous on the class of convex existence sets.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature cited

  1. 1.
    P. V. Galkin, “Modulus of continuity of the best-approximation operator in a space of continuous functions,” Matem. Zametki,10, No. 6, 601–613 (1971).Google Scholar
  2. 2.
    N. V. Efimov and S. B. Stechkin, “Approximate compactness and Chebyshev sets,” Dokl. Akad. Nauk SSSR,140, No. 3, 522–524 (1961).Google Scholar
  3. 3.
    V. I. Berdyshev, “On the uniform continuity of the best-approximation operator,” in: Proceedings of the Conference on Approximation Theory [in Russian], Poznan (1972).Google Scholar
  4. 4.
    V. I. Berdyshev, “Modulus of continuity of the best-approximation operator,” Matem. Zametki,15, No. 5, 797–808 (1974).Google Scholar
  5. 5.
    V. I. Berdyshev, “The best-approximation operator infinite-dimensional subspaces,” Matem. Zametki,16, No. 3, 501–511 (1974).Google Scholar
  6. 6.
    V. K. Ivanov, “On certain incorrect linear equations in topological vector spaces,” Sibirsk. Matem. Zh.,6, No. 4, 832–839 (1965).Google Scholar
  7. 7.
    E. V. Oshman, “Continuity of the metric projection and geometric properties of the unit sphere in a Banach space,” Author's Abstract of Candidate's Dissertation, Sverdlovsk (1970).Google Scholar
  8. 8.
    F. Hausdorff, Set Theory, Chelsea.Google Scholar
  9. 9.
    A. R. Cline, “Lipschitz condition on the uniform-approximation operator,” J. Approx. Theory,8, 160–172 (1973).Google Scholar
  10. 10.
    Ky Fan and I. Glicksberg, “Some geometric properties of the spheres in a normed linear space,” Duke Math. J.,25, No. 4, 553–568 (1958).Google Scholar
  11. 11.
    G. Freud, “Eine Ungleichung für Tschebyscheffsche Approximationspolynome,” Acta Scient. Mat.,19, Nos. 3–4, 162–164 (1958).Google Scholar
  12. 12.
    J. P. Kahane, “Projection metrique de L1(T) sur les sous-espaces fermés invariants par translation,” in: Proceedings of the Colloquium on Linear Approximation Operators, Oberwolfach, August (1971).Google Scholar
  13. 13.
    M. Nicolescu, “Sur la meilleure approximation d'une fonction donnée par les functions d'une famille donnée,” Bull. Fac. Sci. Cerňauti,12, 120–128 (1938).Google Scholar
  14. 14.
    D. J. Newman and H. S. Shapiro, “Some theorems on Čebyšev approximation,” Duke Math. J.,30, No. 4, 673–681 (1963).Google Scholar
  15. 15.
    R. Phelps, “Convex sets and nearest points,” Proc. Amer. Math. Soc.,8, 790–797 (1957).Google Scholar

Copyright information

© Plenum Publishing Corporation 1975

Authors and Affiliations

  • V. I. Berdyshev
    • 1
  1. 1.Institute of Mathematics and MechanicsUNTs, Academy of Sciences of the USSRUSSR

Personalised recommendations